Alert archive / North Dakota / Red Flag Warnings in 2008
Red Flag Warning 25, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Jul 12, 2008, 3:12 AM MDT for 7 counties in North Dakota. It took effect at Jul 12, 2008, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2008, 3:12 AM MDT (09:12 UTC)
- In effect from
- Jul 12, 2008, 11:00 AM MDT
- Expired
- Jul 12, 2008, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 191 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.2 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2297 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 120912 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 412 AM CDT SAT JUL 12 2008 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR PARTS OF SOUTHWESTERN NORTH DAKOTA FOR STRONG WINDS AND LOW HUMIDITY... .A STRONG LOW PRESSURE SYSTEM NEAR LAKE WINNIPEG WILL BRING ANOTHER WINDY DAY TO NORTH DAKOTA. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED OVER SOUTHWESTERN NORTH DAKOTA. IN ADDITION...MINIMUM RELATIVE HUMIDITIES OF AROUND 20 PERCENT ARE EXPECTED IN SOUTHWESTERN NORTH DAKOTA. THE DRIEST FUEL CONDITIONS ARE IN FAR WESTERN NORTH DAKOTA SOUTH OF THE MISSOURI RIVER. EXPLOSIVE FIRE GROWTH WILL LIKELY OCCUR SHOULD A FIRE IGNITE. NDZ017-018-031>033-040-043-121715- /O.NEW.KBIS.FW.W.0025.080712T1700Z-080713T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-BOWMAN- 412 AM CDT SAT JUL 12 2008 /312 AM MDT SAT JUL 12 2008/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING. EXPECT WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WITH AFTERNOON RELATIVE HUMIDITIES AROUND 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JV
4 follow-up statements
000 WWUS83 KBIS 121541 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1041 AM CDT SAT JUL 12 2008 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR PARTS OF SOUTHWESTERN NORTH DAKOTA FOR STRONG WINDS AND LOW HUMIDITY... .A STRONG LOW PRESSURE SYSTEM NEAR LAKE WINNIPEG WILL BRING ANOTHER WINDY DAY TO NORTH DAKOTA. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED OVER SOUTHWESTERN NORTH DAKOTA. IN ADDITION...MINIMUM RELATIVE HUMIDITIES OF AROUND 20 PERCENT ARE EXPECTED IN SOUTHWESTERN NORTH DAKOTA. THE DRIEST FUEL CONDITIONS ARE IN FAR WESTERN NORTH DAKOTA SOUTH OF THE MISSOURI RIVER. EXPLOSIVE FIRE GROWTH WILL LIKELY OCCUR SHOULD A FIRE IGNITE. NDZ017-018-031>033-040-043-122345- /O.CON.KBIS.FW.W.0025.080712T1700Z-080713T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-BOWMAN- 1041 AM CDT SAT JUL 12 2008 /941 AM MDT SAT JUL 12 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. EXPECT WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WITH AFTERNOON RELATIVE HUMIDITIES AROUND 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ABELING
000 WWUS83 KBIS 122124 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 424 PM CDT SAT JUL 12 2008 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR PARTS OF SOUTHWESTERN NORTH DAKOTA FOR STRONG WINDS AND LOW HUMIDITY... .A STRONG LOW PRESSURE SYSTEM NEAR LAKE WINNIPEG WILL BRING ANOTHER WINDY DAY TO NORTH DAKOTA. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED OVER SOUTHWESTERN NORTH DAKOTA. IN ADDITION...MINIMUM RELATIVE HUMIDITIES OF AROUND 20 PERCENT ARE EXPECTED IN SOUTHWESTERN NORTH DAKOTA. THE DRIEST FUEL CONDITIONS ARE IN FAR WESTERN NORTH DAKOTA SOUTH OF THE MISSOURI RIVER. EXPLOSIVE FIRE GROWTH WILL LIKELY OCCUR SHOULD A FIRE IGNITE. NDZ017-018-031>033-040-043-130000- /O.CON.KBIS.FW.W.0025.000000T0000Z-080713T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-BOWMAN- 424 PM CDT SAT JUL 12 2008 /324 PM MDT SAT JUL 12 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. EXPECT WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WITH AFTERNOON RELATIVE HUMIDITIES AROUND 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ABELING
000 WWUS83 KBIS 130013 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 713 PM CDT SAT JUL 12 2008 ...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE... .RELATIVE HUMIDITIES HAVE INCREASED AND WINDS ARE EXPECTED TO CONTINUE WEAKENING THROUGH THE EVENING. THUS...CRITICAL FIRE WEATHER IS NO LONGER PRESENT. NDZ017-018-031>033-040-043-130115- /O.EXP.KBIS.FW.W.0025.000000T0000Z-080713T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-BOWMAN- 713 PM CDT SAT JUL 12 2008 /613 PM MDT SAT JUL 12 2008/ ...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE... THE RED FLAG WARNING IS NO LONGER IN EFFECT. .RELATIVE HUMIDITIES HAVE INCREASED AND WINDS ARE EXPECTED TO CONTINUE WEAKENING THROUGH THE EVENING. THUS...CRITICAL FIRE WEATHER IS NO LONGER PRESENT. $$ SCHECK
000 WWUS83 KBIS 130023 RFWBIS RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 715 PM CDT SAT JUL 12 2008 ...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE... .RELATIVE HUMIDITIES HAVE INCREASED AND WINDS ARE EXPECTED TO CONTINUE WEAKENING THROUGH THE EVENING. THUS...CRITICAL FIRE WEATHER IS NO LONGER PRESENT. NDZ017-018-031>033-040-043-130115- /O.EXP.KBIS.FW.W.0025.000000T0000Z-080713T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-BOWMAN- 715 PM CDT SAT JUL 12 2008 /613 PM MDT SAT JUL 12 2008/ ...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE... THE RED FLAG WARNING IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES HAVE INCREASED AND WINDS ARE EXPECTED TO CONTINUE WEAKENING THROUGH THE EVENING. THUS...CRITICAL FIRE WEATHER IS NO LONGER PRESENT. $$ SCHECK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Jul 12, 2:39 AM MDT, 33 minutes earlier.
Area forecast discussion, Jul 12, 2:39 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 339 AM CDT SAT JUL 12 2008 .SHORT TERM...TODAY THROUGH MONDAY NIGHT... WINDS AND FIRE WEATHER CONCERNS ARE THE MAIN FOCUS OF TODAYS FORECAST. STRONG SURFACE LOW PRESSURE SYSTEM CENTERED NORTHEAST OF LAKE WINNIPEG IS FORECAST TO MOVE SLOWLY EAST INTO WESTERN ONTARIO BY EVENING. THIS STRONG SYSTEM IS STACKED VERTICALLY WITH THE H500 LOW DIRECTLY OVER THE SURFACE LOW CENTER. THIS SYSTEM WILL BRING GUSTY WEST TO NORTHWEST WINDS TO NORTH DAKOTA AGAIN TODAY...ALBEIT NOT AS STRONG AS YESTERDAY IN MOST AREAS. H850 WINDS ARE FORECAST TO BE AROUND 40-45 KNOTS WITH FORECAST SOUNDINGS INDICATING ADIABATIC LAPSE RATES THROUGH H850-H700. EXPECTING 25 TO 35 MPH SUSTAINED WINDS WITH GUSTS TO 45 MPH OVER WESTERN AND CENTRAL NORTH DAKOTA. TIGHTEST SURFACE GRADIENT WILL BE OVER NORTHEASTERN NORTH DAKOTA...BUT STRONGEST UPPER LEVEL JET WINDS WILL BE ACROSS THE SOUTHWEST PART OF THE STATE. WILL KEEP WIND ADVISORY IN SAME TIME FRAME AS PREVIOUS FORECAST PACKAGE FROM 12Z-00Z. EXPECTING SOME CLOUD COVER AND SOME INSTABILITY WITH THE CYCLONIC FLOW ALOFT ON THE SOUTHWEST SIDE OF THE LOW NEAR LAKE WINNIPEG. WILL KEEP SLIGHT CHANCE OF SHOWERS FOR NORTH CENTRAL NORTH DAKOTA TODAY. ON SUNDAY THE UPPER LEVEL NORTHWEST FLOW PREVAILS OVER THE STATE AS THE AFOREMENTIONED LOW MOVES EAST TOWARDS HUDSON BAY. DRY AND LIGHTER WINDS ON SUNDAY. THE UPPER FLOW BECOMES MORE ZONAL (WEST TO EAST FLOW) AND WILL ALLOW SOME SHORTWAVE ENERGY TO MOVE INTO THE STATE. AT THE SURFACE THE MODELS ARE INDICATING A WEAK LOW DEVELOPING IN THE DAKOTAS AND EASTERN MONTANA/WYOMING...WITH A LOW LEVEL JET MOVING UP THE THE EAST SIDE OF THE PLAINS. WILL INTRODUCE A SLIGHT CHANCE OF THUNDERSTORMS FOR MONDAY AFTERNOON AND WILL CONTINUE INTO MONDAY NIGHT AS PER PREVIOUS FORECAST PACKAGE. .LONG TERM...TUESDAY THROUGH SUNDAY... THE SAME ACTIVE PATTERN OF THE PAST FEW WEEKS CONTINUES. WITH THE UPPER JET OVER NORTH DAKOTA MANY WAVES AND IMPULSES WILL TRAVEL THROUGH THE REGION SETTING OFF THUNDERSTORMS ON MANY DAYS IN THE EXTENDED PERIOD. && .AVIATION... LOOK FOR ANOTHER WINDY DAY AS THE UPPER LOW RESPONSIBLE REMAINS NORTHEAST OF THE REGION OVER WESTERN ONTARIO. && .FIRE WEATHER... RED FLAG CONDITIONS WILL LIKELY BE MET AGAIN IN SOUTHWESTERN COUNTIES TODAY WHERE PERCENT GREEN VALUES ARE 20-30 PERCENT. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TODAY. DEWPOINT TEMPERATURES ARE ONLY IN THE 30S IN THE SOUTHWEST THIS MORNING...AND ARE FORECAST TO REMAIN IN THE 30S TODAY. THESE LOW DEWPOINTS COMBINED WITH FORECAST MAX TEMPERATURES IN THE UPPER 70S WILL BRING AFTERNOON RELATIVE HUMIDITIES IN THE 20 TO 23 PERCENT RANGE. WILL ISSUE RED FLAG WARNING FOR THE LATE MORNING TO EARLY EVENING HOURS. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025- 031>037-040>048-050-051. RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ017-018-031>033-040-043. && JV/RSL
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 10:33 AM MDT | High Wind Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 7 hr |
| Jul 12, 2:47 PM MDT | Wind Advisory | BIS | Billings, Burke, Divide, Dunn, Golden Valley, McKenzie and 2 more | 3 hr |
Nearby
Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.